Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 88, NWS Nashville, TN

June 17, 2013Coffee County, Grundy County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 17, 2013, 3:50 PM CDT for Coffee County, Grundy County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2013, 3:50 PM CDT (20:50 UTC)
Expired
Jun 17, 2013, 4:30 PM CDT
In force
40 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Coffee County, TN, Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WUUS54 KOHX 172050
SVROHX
TNC031-061-172130-
/O.NEW.KOHX.SV.W.0088.130617T2050Z-130617T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
  GRUNDY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 430 PM CDT

* AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR MONTEAGLE...MOVING NORTHEAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  TRACY CITY...GRUETLI-LAAGER...COALMONT...ALTAMONT...PALMER AND
  BEERSHEBA SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3524 8582 3522 8588 3529 8593 3531 8598
      3531 8600 3533 8603 3554 8565 3553 8560
      3550 8554 3543 8553 3541 8549 3536 8550
      3531 8556 3528 8570 3524 8569 3521 8576
TIME...MOT...LOC 2050Z 241DEG 18KT 3528 8588

$$

AL
2 follow-up statements
608 
WWUS54 KOHX 172100
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT MON JUN 17 2013

TNC031-172109-
/O.CAN.KOHX.SV.W.0088.000000T0000Z-130617T2130Z/
COFFEE TN-
400 PM CDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3524 8582 3522 8588 3528 8592 3538 8587
      3538 8589 3541 8589 3553 8567 3553 8560
      3551 8555 3543 8553 3541 8549 3536 8550
      3531 8556 3528 8570 3524 8569 3521 8576
TIME...MOT...LOC 2059Z 241DEG 18KT 3530 8583

$$

TNC061-172130-
/O.CON.KOHX.SV.W.0088.000000T0000Z-130617T2130Z/
GRUNDY TN-
400 PM CDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY COUNTY
UNTIL 430 PM CDT...

AT 355 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  ONE STORM WAS LOCATED NEAR MONTEAGLE...OR 16 
MILES NORTHEAST OF WINCHESTER...MOVING NORTHEAST AT 20 MPH. ANOTHER 
STORM WAS LOCATED NEAR GRUETLI-LAAGER...MOVING NORTHEAST AT 20 MPH. 

LOCATIONS IMPACTED INCLUDE...
  TRACY CITY...GRUETLI-LAAGER...PELHAM...PALMER...COALMONT...
  BEERSHEBA SPRINGS AND ALTAMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3524 8582 3522 8588 3528 8592 3538 8587
      3538 8589 3541 8589 3553 8567 3553 8560
      3551 8555 3543 8553 3541 8549 3536 8550
      3531 8556 3528 8570 3524 8569 3521 8576
TIME...MOT...LOC 2059Z 241DEG 18KT 3530 8583

$$

SHAMBURGER
329 
WWUS54 KOHX 172122
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT MON JUN 17 2013

TNC061-172130-
/O.CON.KOHX.SV.W.0088.000000T0000Z-130617T2130Z/
GRUNDY TN-
422 PM CDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY COUNTY
UNTIL 430 PM CDT...

AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR GRUETLI-LAAGER...OR 13 MILES
WEST OF DUNLAP...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRUETLI-LAAGER...PALMER...COALMONT...BEERSHEBA SPRINGS AND
  ALTAMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3545 8581 3553 8567 3553 8560 3550 8555
      3543 8553 3541 8549 3536 8550 3531 8556
      3529 8570
TIME...MOT...LOC 2122Z 241DEG 18KT 3541 8560

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:52 PM CDT, 58 minutes earlier.

Area forecast discussion, Jun 17, 2:52 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
252 PM CDT MON JUN 17 2013

.MESOSCALE UPDATE...
BAND OF CONVECTION CURRENTLY EXTENDS FROM CLARKSVILLE SOUTHEAST
DOWN THROUGH FRANKLIN...LEWISBURG INTO NORTH ALABAMA. THE STRONG
STORM CURRENTLY IS ON THE DICKSON AND CHEATHAM COUNTY LINE JUST
SOUTHWEST OF ASHLAND CITY. EXPECT THIS ACTIVITY TO CONTINUE TO
LIFT NORTHEAST OVER THE NEXT 2 TO 3 HOURS AND BE MORE ALIGNED FROM
CLARKSVILLE DOWN THROUGH THE NASHVILLE AREA AND BETWEEN INTERSTATE
40 AND INTERSTATE 24 ON TOWARD CHATTANOOGA BY 5 OR 6 PM.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
01
Hazardous weather outlook, Jun 17, 5:06 AM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
506 AM CDT MON JUN 17 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-181015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
506 AM CDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. A FEW OF THESE STORMS COULD BECOME STRONG TO
SEVERE...WITH DAMAGING STRAIGHT LINE WINDS AND HAIL. EXCESSIVE
RAINFALL COULD ALSO BECOME AN ISSUE BY TONIGHT. ONE TO TWO INCHES
ARE EXPECTED THROUGH TONIGHT BUT ISOLATED TOTALS COULD REACH 3
INCHES AND POSSIBLY CAUSE A LOCALIZED FLASH FLOODING THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

27

In the hours before

Local storm report, Jun 17, 2:53 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
253 PM CDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     TSTM WND DMG     WHITE BLUFF             36.11N  87.21W
06/17/2013                   DICKSON            TN   TWITTER

            TSPOTTER TWITTER REPORT OF TREE DOWN DUE TO WIND IN
            WHITE BLUFF.

&&

EVENT NUMBER OHX1300510

TB12
Local storm report, Jun 17, 3:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
317 PM CDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TSTM WND DMG     CORNERSVILLE            35.36N  86.84W
06/17/2013                   MARSHALL           TN   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS TREE DOWN IN CORNERSVILLE TN

&&

EVENT NUMBER OHX1300511

TB12
Special weather statement, Jun 17, 3:23 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
323 PM CDT MON JUN 17 2013

TNZ075-077-079-172100-
BEDFORD-COFFEE-GRUNDY-
323 PM CDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...COFFEE AND GRUNDY
COUNTIES...

AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
SHELBYVILLE TO WINCHESTER...MOVING EAST AT 35 MPH. ALSO...A GUST
FRONT AHEAD OF THE STORMS COULD YIELD STRONG GUSTY WINDS WELL AHEAD
OF THE STORMS.

SOME LOCATIONS IN THE PATH INCLUDE RAUS...WARTRACE...TULLAHOMA...
NORMANDY...MANCHESTER...HILLSBORO...PELHAM...SUMMITVILLE AND TRACY
CITY.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...AS WELL AS
BRIEF BUT TORRENTIAL RAINFALL.

LAT...LON 3524 8582 3522 8588 3529 8593 3534 8604
      3536 8615 3533 8620 3533 8626 3535 8625
      3539 8628 3541 8627 3533 8641 3555 8652
      3564 8627 3563 8624 3565 8625 3568 8616
      3565 8606 3549 8581 3522 8574

AL
Special weather statement, Jun 17, 3:27 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT MON JUN 17 2013

TNZ007-172115-
ROBERTSON-
327 PM CDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON COUNTY...

AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GUTHRIE TO
SPRINGFIELD...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS IN THE PATH INCLUDE SPRINGFIELD...CEDAR HILL AND
ADAMS.

SMALL HAIL...WINDS AROUND 50 MPH...AND EXCESSIVE CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.

LAT...LON 3663 8670 3644 8688 3651 8712 3653 8711
      3655 8713 3665 8710 3666 8674

AL
Local storm report, Jun 17, 3:40 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     1 N TULLAHOMA           35.39N  86.22W
06/17/2013                   COFFEE             TN   LAW ENFORCEMENT

            LAW ENFORCEMENT DISPATCH REPORTED A TREE DOWN IN
            NORTHERN COFFEE COUNTY.

&&

EVENT NUMBER OHX1300512

TB12
Special weather statement, Jun 17, 3:41 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
341 PM CDT MON JUN 17 2013

TNZ007-008-027-028-172130-
DAVIDSON-ROBERTSON-SUMNER-WILSON-
341 PM CDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...SOUTHERN
ROBERTSON...SOUTHERN SUMNER AND NORTHWEST WILSON COUNTIES...

AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JOELTON TO MOUNT
JULIET...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS IN THE PATH INCLUDE OLD HICKORY...MADISON...
HERMITAGE...WHITES CREEK...JOELTON...MOUNT JULIET...LAKEWOOD...
HENDERSONVILLE...GOODLETTSVILLE...RIDGETOP...MILLERSVILLE AND
GREENBRIER.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...AS WELL AS
EXCESSIVE CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL.

LAT...LON 3636 8629 3615 8649 3629 8695 3648 8681

AL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:02 PM CDTSpecial Weather StatementOHXDeKalb28 min
Jun 16, 7:55 PM CDTSpecial Weather StatementOHXMarshall, Maury35 min
Jun 17, 5:47 AM CDTAreal Flood AdvisoryOHXBedford, Coffee3 hr
Jun 17, 8:43 AM CDTAreal Flood AdvisoryOHXBedford, Coffee, Grundy3 hr
Jun 17, 1:54 PM CDTSpecial Weather StatementOHXHickman51 min
Jun 17, 2:15 PM CDTSpecial Weather StatementOHXMarshall45 min
Jun 17, 2:20 PM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury3 hr
Jun 17, 2:32 PM CDTSpecial Weather StatementOHXCheatham28 min
Jun 17, 2:42 PM CDTSpecial Weather StatementOHXMarshall48 min
Jun 17, 2:45 PM CDTSpecial Weather StatementOHXCheatham15 min
Jun 17, 3:23 PM CDTSpecial Weather StatementOHXBedford, Coffee37 min
Jun 17, 3:27 PM CDTSpecial Weather StatementOHXRobertson48 min
Jun 17, 3:41 PM CDTSpecial Weather StatementOHXDavidson49 min
Jun 17, 4:07 PM CDTSpecial Weather StatementOHXMacon, Sumner, Trousdale38 min
Jun 17, 4:32 PM CDTSpecial Weather StatementOHXLewis28 min
Jun 17, 4:40 PM CDTAreal Flood AdvisoryOHXDavidson, Sumner, Wilson2 hr
Jun 17, 4:54 PM CDTSpecial Weather StatementOHXFentress36 min
Jun 17, 5:01 PM CDTRiver Flood AdvisoryOHXDavidson105 min
Jun 17, 5:13 PM CDTAreal Flood AdvisoryOHXSumner2 hr
Jun 17, 5:18 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett42 min
Jun 17, 5:28 PM CDTSpecial Weather StatementOHXGiles32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.